MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA CMV QUANT ASSAY; CYTOMEGALOVIRUS (CMV) DNA QUANTITATIVE ASSAY

HOLOGIC, INC. APTIMA CMV QUANT ASSAY; CYTOMEGALOVIRUS (CMV) DNA QUANTITATIVE ASSAY
Model Number CMV KIT, APTIMA, IVD
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : other.
 
Event or Problem Description
On (b)(6)2023, the customer called in a complaint regarding ml2 errors with the aptima cmv quant assay; however, the details of how patients could potentially be affected were not communicated.During follow-up with the customer on (b)(6)2023 (awareness date), hologic became aware of that the customer submitted an mdr; however, the customer did not share the details of the mdr.On (b)(6)2023, hologic received the mdr report from the fda.In that notification, the customer indicated that they have experienced errors on the hologic panther fusion platform that led to multiple sample failures when using the aptima cmv quant assay.As a result of the errors, the customer indicated that recollection of the plasma specimens is required and that there is a delay in cmv results.The customer indicated that this is of significant consequence to transplant recipients that are undergoing serial cmv monitoring.As the customer indicated, hologic is working on a solution and will continue to investigate this issue.Hologic is in process of writing risk assessment based upon the information provided by the customer.
 
Event or Problem Description
Follow-up report.See section h10.
 
Additional Manufacturer Narrative
The following is a resubmission that was initially submitted as a follow up mdr (2024800-2023-00012) on 07/28/2023 by hologic.The customer reported dissatisfaction with the aptima cmv quantitative assay and filed a medwatch report (key mw5118218) due to the delays in cmv assay results.The customer indicated that they have experienced ml2 error flags on the hologic panther fusion platform that led to the recollection of plasma specimens and a delay of cmv test results by several days.The customer indicated that this could be of significance for transplant recipients undergoing serial cmv monitoring.Of note, the ml2 error flag is only associated with invalid results and hologic was not made aware of any patient harm, adverse event or serious injury associated with this reported issue.Furthermore, hologic was not made aware of any treatment provided or withheld.Hologic completed an investigation and determined that the root cause of this reported issue is related to the processing of specific patient plasma specimens that generally have abnormally high globulin concentrations.There was no indication that the customer¿s panther fusion instrument was not working as intended.Hologic completed a risk assessment regarding ml2 error flags.The investigation performed by hologic indicated that the overall ml2 error flag rate was approximately 0.5%.Based on the risk assessment, for most patients, invalid cmv results would have minimal impact to the patient.According to an infectious disease medical doctor consulted by hologic, it is estimated that approximately 1 in 1,000 patients may be negatively impacted due to a multiple day delay in cmv results.Thus, in combination with the overall failure rate of (b)(4), there is a remote probability (approximately 5 in a million patient samples tested) a patient may be impacted by a multiple day delay in cmv results.Additionally, a benefit/risk analysis was performed and reviewed by the infectious disease medical doctor.It was concluded that the benefits for continued availability of the aptima cmv quant assay outweigh the risks to patients.
 
Event or Problem Description
Follow-up report.See section h10.

Brand Name
APTIMA CMV QUANT ASSAY
Common Device Name
CYTOMEGALOVIRUS (CMV) DNA QUANTITATIVE ASSAY
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key17140554
Report Number2024800-2023-00012
Device Sequence Number18099346
Product Code PAB
UDI-Device Identifier15420045514553
UDI-Public15420045514553
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P210029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/15/2024
Device Model NumberCMV KIT, APTIMA, IVD
Device Catalogue NumberPRD-05074
Device Lot Number310076, 402941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/08/2023
06/08/2023
Not provided
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date06/30/2023
07/28/2023
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown